MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063905000
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The returned dakota grasper was analyzed, and a visual inspection noted that the sheath did not present any visual damage.A functional inspection found the grasper did not open.The thread cap was disassembled and the pull wire was removed from the sheath, and the pull wire was found broken.No other problems were noted.The two video clips shows one dakota with the grasper in a close or retracted position.However, the user actuated the device and the grasper did not open.The reported event was confirmed.Based on all available information, it is impossible to ascertain if the failure was cause due to incorrect handling of the product or prior to this since the package was received already open.Most likely, procedural factors as handling of the device prior to use could have lead to the reported event.Therefore, the most probable root cause is cause not established.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.A search of the complaint database confirmed that no similar complaints exist for the specified lot.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a dakota basket was used in the ureter during a ureteroscopy procedure performed on (b)(6) 2021.During preparation, the basket failed to open.A video clip was provided showing the basket failed to open.The procedure was completed successfully.There were no patient complications as a result of this event.Investigation results revealed the pull wire was broken; therefore, this is now an mdr reportable event.
 
Additional Manufacturer Narrative
Block e1 initial reporter city: (b)(6) block h2: additional information: b5 event description block h6: device code a0401 captures the reportable investigation finding of pull wire break.Block h10: the returned dakota grasper was analyzed, the thread cap was disassembled and the pull wire was removed from the sheath, and the pull wire was found broken.No other problems were noted.The two video clips shows one dakota with the grasper in a close or retracted position.However, the user actuated the device and the grasper did not open.The reported event was confirmed.Based on all available information, it is impossible to ascertain if the failure was cause due to incorrect handling of the product or prior to this since the package was received already open.Most likely, procedural factors as handling of the device prior to use could have lead to the reported event.Therefore, the most probable root cause is cause not established.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.A search of the complaint database confirmed that no similar complaints exist for the specified lot.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a dakota basket was used in the ureter during a ureteroscopy procedure performed on(b)(6), 2021.During preparation, the basket failed to open when the physician tried to open it.The procedure was completed successfully.There were no patient complications as a result of this event.Investigation results revealed the pull wire was broken; therefore, this is now an mdr reportable event (see block h10 for investigation details).***additional information received on (b)(6), 2021*** the procedure was completed with another dakota basket.

Brand Name
DAKOTA
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12468097
Report Number3005099803-2021-04785
Device Sequence Number19736159
Product Code FFL
UDI-Device Identifier08714729937364
UDI-Public08714729937364
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2022
Device Model NumberM0063905000
Device Catalogue Number63057
Device Lot Number0024226470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2021
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1